Alert archive / Oklahoma / Special Weather Statements in 2008
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 28, 2008, 5:21 PM CDT for Pushmataha County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2008, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 28, 2008, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 282222
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT SAT JUN 28 2008
OKZ049-282300-
PUSHMATAHA OK-
521 PM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PUSHMATAHA
AT 521 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF SNOW...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CORINNE...RATTAN...CLOUDY...
FINLEY...SNOW AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3417 9546 3439 9551 3451 9539 3443 9505
3425 9504 3424 9515 3416 9516
TIME...MOT...LOC 2221Z 314DEG 31KT 3441 9537
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:34 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 28, 3:34 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 334 PM CDT SAT JUN 28 2008 .DISCUSSION... SEASONABLY STRONG UPPER LOW QUICKLY TRACKING ACROSS THE UPPER MISSISSIPPI VALLEY REGION AND WILL SERVE TO CARVE OUT A EASTERN U.S. TROUGH WHILE RIDGING AMPLIFIES FURTHER WEST. RESULTANT FLOW WILL USHER A COLD FRONT THROUGH THE AREA BY SUNDAY...WITH A TRUE CHANGE IN AIRMASS EXPECTED WITH NOTICEABLY DRIER DEWPOINTS AND COOLER TEMPERATURES. EARLY DAY CONVECTION HAS ESTABLISHED A WELL DEFINED OUTFLOW BOUNDARY CURRENTLY RUNNING THROUGH SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS...WHERE ONGOING STORMS ARE TAPPING A STRONGLY UNSTABLE AIRMASS. EXPECT THIS BOUNDARY TO SERVE AS THE PRIMARY CONVECTIVE ZONE THROUGH THE EVENING HOURS...WITH THE SYNOPTIC FRONTAL BOUNDARY ARRIVING LATER TONIGHT. HIGHEST PRECIP CHANCES WILL BE CARRIED ALONG AND SOUTH OF OUTFLOW BOUNDARY...WITH CHANCES DIMINISHING AFTER MIDNIGHT FROM NORTH TO SOUTH. THE SEVERE WEATHER POTENTIAL WILL CONTINUE THROUGH THE EVENING HOURS GIVEN THE HIGH INSTABILITY. DRIER AND COOLER WEATHER WILL PREVAIL FOR MUCH OF SUNDAY THROUGH TUESDAY AS NORTHWESTERLY FLOW THROUGH THE PLAINS KEEPS MOISTURE RETURN AT BAY. EVENTUALLY SHORTWAVE TROUGHS WILL TOP THE WESTERN U.S. RIDGE AND SLIDE ADDITIONAL FRONTAL BOUNDARIES TOWARD THE REGION. THIS WILL COINCIDE WITH INCREASING INSTABILITY AND A RETURN OF THUNDERSTORM CHANCES BY MID TO LATE NEXT WEEK. THE DEVELOPING PATTERN BY NEXT WEEKEND MAY YIELD AN ACTIVE MCS PERIOD ACROSS THE PLAINS AS INSTABILITY INCREASES BENEATH PREVAILING NORTHWESTERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 85 62 88 / 20 10 0 0 FSM 67 87 61 88 / 60 10 10 0 MLC 68 87 61 90 / 60 10 10 0 BVO 61 85 58 87 / 20 0 0 0 FYV 61 82 55 83 / 30 10 10 0 BYV 63 81 58 81 / 30 10 10 0 MKO 66 83 62 87 / 30 10 0 0 MIO 63 83 60 85 / 20 0 0 0 F10 66 84 62 87 / 30 10 0 0 HHW 69 88 64 91 / 70 30 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...03 LONG TERM....07
Hazardous weather outlook, Jun 28, 5:00 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT SAT JUN 28 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT SAT JUN 28 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA...SOUTH
OF A MCALESTER TO POTEAU LINE.
FLASH FLOOD.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND
AHEAD OF AN OUTFLOW ACROSS SOUTHEAST OKLAHOMA THROUGH THE EVENING
HOURS. STRONG INSTABILITY REMAINS ACROSS SOUTHEAST OKLAHOMA AND
THIS WILL SUPPORT LARGE HAIL AND STRONG WINDS TO AROUND 60 MILES
PER HOUR WITH THE STRONGEST THUNDERSTORMS. THESE STORMS WERE ALSO
PRODUCING VERY HEAVY RAINFALL...WITH RATES OF OVER 2 INCHES PER
HOUR POSSIBLE. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ADDITIONAL
FLASH FLOODING WILL BE A CONCERN ACROSS SOUTHEAST OKLAHOMA THROUGH
THE EVENING. THIS ACTIVITY IS EXPECTED PUSH SOUTH OF THE AREA LATER
TONIGHT...BRINGING AN END TO THE SEVERE WEATHER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS FAR SOUTHEAST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
STRONG HIGH PRESSURE WILL PROVIDE SEVERAL DRY AND PLEASANT
DAYS...WITH THUNDERSTORM CHANCES RETURNING BY MID NEXT WEEK AND
LIKELY CONTINUING THROUGH THE UPCOMING HOLIDAY WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jun 28, 2:22 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT SAT JUN 28 2008
ARZ019-020-029-OKZ072>076-282015-
CRAWFORD AR-FRANKLIN AR-HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG
OK-SEBASTIAN AR-SEQUOYAH OK-
222 PM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SEBASTIAN AND FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
HASKELL...NORTHERN LE FLORE...NORTHEASTERN PITTSBURG AND LATIMER
AT 222 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CECIL TO 3 MILES SOUTH OF BOKOSHE TO 7 MILES
SOUTH OF QUINTON...MOVING EAST AT 29 MPH. MANY LOCATIONS ACROSS THE
ALERT AREA WILL BE AFFECTED BY THESE STORMS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3538 9370 3537 9374 3539 9379 3531 9381
3531 9391 3522 9392 3523 9402 3514 9403
3514 9413 3510 9415 3508 9422 3498 9422
3470 9550 3521 9546 3568 9369
TIME...MOT...LOC 1922Z 285DEG 25KT 3542 9392 3514 9475
3502 9534Special weather statement, Jun 28, 3:47 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT SAT JUN 28 2008
ARZ029-282145-
SEBASTIAN AR-
347 PM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
SOUTHERN SEBASTIAN
AT 347 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM MILLTOWN TO PATTERSON...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
LIBERTY...CROSSROADS...MILLTOWN...PATTERSON...HARTFORD...ARKOLA...
HUNTINGTON...DAYTON...WITCHERVILLE...WASHBURN...MANSFIELD AND FORT
CHAFFEE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3514 9403 3514 9413 3510 9415 3507 9423
3496 9422 3496 9423 3495 9431 3495 9437
3492 9441 3493 9444 3504 9444 3523 9411
3521 9402
TIME...MOT...LOC 2047Z 285DEG 17KT 3513 9413 3497 9434Local storm report, Jun 28, 4:10 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL MCALESTER 34.93N 95.77W
06/28/2008 E0.88 INCH PITTSBURG OK LAW ENFORCEMENT
ALSO ISOLATED TREE DAMAGE IN TOWN DUE TO THUNDERSTORM
WINDS.
&&
JBMSpecial weather statement, Jun 28, 4:19 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT SAT JUN 28 2008
OKZ049-075-076-282215-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
419 PM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHERN LATIMER
AT 419 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF YANUSH...MOVING EAST AT 18 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...YANUSH...HIGGINS...TALIHINA...
TUSKAHOMA...KIAMICHI...ALBION AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3484 9491 3457 9504 3461 9550 3482 9547
TIME...MOT...LOC 2119Z 274DEG 16KT 3469 9527Special weather statement, Jun 28, 4:20 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT SAT JUN 28 2008
OKZ049-076-282215-
LE FLORE OK-PUSHMATAHA OK-
420 PM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE AND NORTHEASTERN PUSHMATAHA
AT 420 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HONOBIA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OCTAVIA AND HONOBIA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3446 9506 3462 9495 3461 9445 3451 9445
3450 9446 3451 9501 3449 9503 3446 9504
TIME...MOT...LOC 2120Z 291DEG 9KT 3453 9493Special weather statement, Jun 28, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT SAT JUN 28 2008
OKZ049-282300-
PUSHMATAHA OK-
521 PM CDT SAT JUN 28 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PUSHMATAHA
AT 521 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF SNOW...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CORINNE...RATTAN...CLOUDY...
FINLEY...SNOW AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3417 9546 3439 9551 3451 9539 3443 9505
3425 9504 3424 9515 3416 9516
TIME...MOT...LOC 2221Z 314DEG 31KT 3441 9537The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:05 AM CDT | Special Weather Statement | TSA | Muskogee | 55 min |
| Jun 28, 8:29 AM CDT | Areal Flood Advisory | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee | 2 hr |
| Jun 28, 10:04 AM CDT | Special Weather Statement | TSA | Ottawa | 56 min |
| Jun 28, 10:35 AM CDT | Special Weather Statement | TSA | Craig | 40 min |
| Jun 28, 10:49 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 33 min |
| Jun 28, 11:13 AM CDT | Special Weather Statement | TSA | Nowata | 47 min |
| Jun 28, 1:54 PM CDT | Special Weather Statement | TSA | McIntosh | 51 min |
| Jun 28, 2:22 PM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 53 min |
| Jun 28, 2:33 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 57 min |
| Jun 28, 2:43 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Pittsburg | 4 hr |
| Jun 28, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 59 min |
| Jun 28, 3:16 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 3 hr |
| Jun 28, 3:22 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 53 min |
| Jun 28, 3:42 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 63 min |
| Jun 28, 4:19 PM CDT | Special Weather Statement | TSA | Latimer | 56 min |
| Jun 28, 4:20 PM CDT | Special Weather Statement | TSA | LeFlore | 55 min |
| Jun 28, 4:32 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Jun 28, 5:36 PM CDT | Special Weather Statement | TSA | Pushmataha | 39 min |
| Jun 28, 5:58 PM CDT | Special Weather Statement | TSA | Pushmataha | 62 min |
| Jun 28, 2:58 AM CDT | Special Weather Statement | TSA | Carroll | 32 min |
| Jun 28, 3:53 AM CDT | Special Weather Statement | TSA | Benton | 67 min |
| Jun 28, 5:06 AM CDT | Special Weather Statement | TSA | Carroll | 54 min |
| Jun 28, 11:54 AM CDT | Special Weather Statement | TSA | Benton | 51 min |
| Jun 28, 3:47 PM CDT | Special Weather Statement | TSA | Sebastian | 58 min |
Nearby
Special Weather Statements in Oklahoma, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.